Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 5, 2010, 9:14 PM CDT for Grundy County, Kankakee County, Will County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2010, 9:14 PM CDT (02:14 UTC)
- Expired
- Jun 5, 2010, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Grundy County, IL, Kankakee County, IL, Will County, IL
The radar
The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:40 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 5, 7:40 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT SAT JUN 5 2010
.MESOSCALE DISCUSSION...
508 PM CDT
POTENTIALLY INTERESTING CONVECTIVE SCENARIO SET TO UNFOLD THIS
EVENING.
CONVECTION IS GRADUALLY INTENSIFYING OVER CENTRAL IA VICINITY OF
EASTWARD MOVING COLD FRONT AND OVER NORTHEAST IOWA NEAR WARM FRONT
THAT EXTENDS EASTWARD INTO SOUTHERN WISCONSIN. DESPITE THE STRONG
INSTABILITY AND STRONG DEEP LAYER SHEAR THE STORMS HAVE YET TO
REALLY TAKE OFF...WHICH IS PROBABLY PARTIALLY A RESULT OF THE VERY
POOR LAPSE RATES ALOFT WHICH WERE SAMPLED BY BOTH THE KDVN AND
KOAX 18Z SOUNDINGS. FAIRLY STRONG UPPER FORCING IS IN PLACE WITH
130 300MB JET NOSING EASTWARD INTO THE UPPER MISSISSIPPI VALLEY
WITH IMPRESSIVE UPPER LEVEL DIVEREGENCE/DIFLUENCE SO WOULD
ANTICIPATE CONVECTION TO CONTINUE TO SLOWLY INCREASE IN COVERAGE
AND INTENSITY ACROSS IOWA EARLY THIS EVENING.
IN ADDITION TO THE POOR LAPSE RATES...SOUNDINGS ARE VERY MOIST
THROUGH A DEEP LAYER PROVIDING FOR WEAK DCAPE VALUES AND NOT A
PARTICULARLY FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF A
SIGNIFICANT COLD POOL. THIS CERTAINLY ADDS SOME UNCERTAINTY
REGARDING WHAT THE FUTURE HOLDS FOR THIS CONVECTION AS IT MOVES
INTO NORTHERN ILLINOIS LATER THIS EVENING. AIRMASS DOWNSTREAM
ACROSS NORTHERN ILLINOIS IS NOT AS UNSTABLE AS IT IS OVER IOWA
WHERE STORMS ARE CURRENTLY STRUGGLING A BIT TO TAKE OFF.
SHOULD STORM ORGANIZATION INCREASE IN THE NEXT COUPLE OF HOURS
OVER IOWA...CONDITIONS WOULD PROBABLY BE SUPPORTIVE OF THIS
CONVECTION GENERALLY MAINTAINING ITS INTENSITY ACROSS NORTHERN
ILLINOIS LATER EVENING GIVEN THE VERY STRONG DEEP LAYER SHEAR AND
MODEST INSTABILITY. CERTAINLY NOT READY TO TOTALLY GIVE UP ON
SEVERE WEATHER CHANCES THIS EVENING GIVEN THE FAIRLY IMPRESSIVE
SHORTWAVE...STRONG SHEAR AND MODEST INSTABILITY...HOWEVER SEVERAL
MITIGATING FACTORS DO RAISE SOME DOUBTS AS TO HOW WIDESPREAD OR
SIGNIFICANT OF A SEVERE EVENT IT WILL BE IN OUR CWA THIS EVENING.
WILL CONTINUE TO MONITOR CONVECTIVE TRENDS THE NEXT COUPLE HOURS
AND HOPEFULLY MOTHER NATURE WILL BEGIN TO TIP HER HAND AS TO HOW
THINGS WILL UNFOLD THIS EVENING.
IZZI
&&
.DISCUSSION...
348 PM CDT
SHORT TERM FOCUS IS ON REDEVELOPMENT OF ANOTHER ROUND OR TWO OF
SHOWERS AND THUNDERSTORMS...AND THEIR POTENTIAL FOR HEAVY
RAINFALL...FOR LATE AFTERNOON AND TONIGHT AS THE NEXT COUPLE OF
SHORT WAVES APPROACH AND MOVE ACROSS THE LOCAL AREA IN FAST ZONAL
FLOW STRETCHING FROM THE PAC NW ACROSS THE NORTHERN PLAINS...UPPER
MIDWEST...GREAT LAKES AND NEW ENGLAND TO THE GULF OF ST. LAWRENCE.
HIGH MOISTURE CONTENT AIR MASS IN PLACE ACROSS THE REGION S OF
SURFACE BOUNDARY ACROSS LOWER MI...FAR SOUTHERN WI AND FAR
NORTHERN IA. SURFACE DEW POINTS IN THE UPPER 60S AND LOWER 70S
WITH MODEL FORECAST PRECIPITABLE WATER VALUES OF 2-2.25 INCHES
CONFIRMED BY SATELLITE SOUNDER DERIVED VALUES.
THE FIRST SHORT WAVE...AT 700 HPA...IS CURRENTLY MOVING ESE
ACROSS MN AND NORTHERN IA AND HAS INITIATED A SMALL CLUSTER OF
THUNDERSTORMS IN NW IA. THIS IS WHERE SIGNIFICANT LOW LEVEL
CONVERGENCE HAS BEEN OCCURRING JUST AHEAD OF A WEAK WAVE ON THE
SURFACE BOUNDARY AND CLR TO SCT SKY COVER HAS ALLOWED SURFACE
HEATING AND DESTABILIZATION. THESE STORMS ARE AT NORTH END OF
BROAD AREA FEED OF HIGH THETA E AIR WHERE SFC BASED CAPES ARE NOW
UP TO 4500 J/KG AND MU CAPES UP TO 5500 J/KG.
WITH BKN TO OVC CLOUDS ALL DAY ACROSS FAR NORTHERN IL NOT NEARLY
AS UNSTABLE BUT STILL PLENTY OF CAPE...FURTHER S ACROSS SOUTHERN
PORTION OF THE FA AND DOWN INTO CENTRAL IL E INTO FAR W CENTRAL
IND BREAK IN CLOUDS AND WIDESPREAD DEW POINTS IN THE LOWER 70S
HAS RESULTED IN CAPE VALUES OF +3000.
EXPECT CONTINUED EXPANSION OF TSRA ACROSS IA AND INTO NORTHERN IL
AS HEATING/DESTABILIZATION CONTINUES FOR A FEW MORE HOURS AND THE
THE OTHER UPSTREAM SHORT WAVE...AT 500 HPA AND CURRENTLY OVER THE
DAKOTAS GENERATING TSRA...CATCHES UP TO THE FIRST ONE LATE TONIGHT
AS THEY SLIDE ACROSS WI AND NORTHERN IL THIS EVE.
SHEAR AS OBSERVED AND FORECAST MARGINAL AS FAR AS DEEP
DIRECTIONAL...BUT GOOD SPEED SHEAR AS A 50-75KT MID LEVEL SPEED
MAX PER PROFILER AND 88D MEASURED WINDS PROGRESSES E FROM EASTERN
NEB AND WESTERN IA. LARGE CAPE VALUES DUE TO THIN BUT VERY DEEP
POSITIVE AREA DUE TO LOW CCL. WITH FREEZING LEVEL UP AROUND 15K
FT MAIN SEVERE WEATHER THREAT EXPECTED TO BE STRONG DAMAGING
WINDS...ALONG WITH FLASH FLOODING FROM VERY HEAVY DOWNPOURS.
IN LONGER TERM...MODELS DEPICT A WEAK IMPULSE DROPPING SE ACROSS
THE UPPER MIDWEST TOWARD NORTHERN IL SUNDAY IN THE BUCKLING UPPER
FLOW. MODELS GENERATE SOME LIGHT QPF SO WILL CARY A CHC OF SHRA
AND TSRA AS COOLED MID LEVELS WILL PROMOTE LOWER TOPPED CONVECTION.
DRY AND SLIGHTLY BELOW NORMAL TEMPS SUN NIGHT AND MON WITH RIDGING
SURFACE AND ALOFT BEFORE THREAT OF SHOWERS AND THUNDERSHOWERS
RETURNS FOR MON NIGHT AS WAA AND MOISTURE SPREADS NNE ACROSS THE
UPPER AND MID MS VALLEY INTO THE UPPER MIDWEST. CONTINUED CHANCES
TUE AND TUE NIGHT AS LOW PRES TRACKS ACROSS CENTRAL IL.
ANOTHER BREAK IN RAIN THREAT WED-THU BEFORE SLOWLY EASTWARD
PROGRESSING UPPER LOW MOVES OUT OF THE ROCKIES AND ACROSS THE NRN
PLAINS WITH ANOTHER THREAT OF SHRA AND TS FRI-SAT.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
MAIN CONCERNS FOR THE TERMINALS ARE IN THE NEAR TERM WITH
THUNDERSTORM POTENTIAL. SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS WESTERN ILLINOIS THIS EVENING...AND EXPECT THIS
ACTIVITY TO MOVE EAST LATER THIS EVENING. BEFORE THIS SYSTEM EXITS
TO THE EAST SUNDAY MORNING...VFR CONDITIONS WILL BE REPLACED WITH
MVFR AND POSSIBLY IFR CONDITIONS.
WINDS WILL REMAIN OUT OF THE SOUTHWEST THIS EVENING UNTIL THEY
TURN TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT. WITH THIS
WIND SHIFT...WINDS WILL ALSO BE INCREASING WITH SOME GUSTS
POSSIBLE DURING THIS TIME FRAME.
RODRIGUEZ
//DISCUSSION...UPDATED 00Z...
AREA OF LOW PRESSURE WITH ASSOCIATED FRONTAL BOUNDARY CURRENTLY
SITUATED OVER NORTHERN ILLINOIS HAS ALLOWED SOUTHWEST WINDS TO
REMAIN IN AND AROUND THE TERMINALS. THIS FLOW HAS ONCE AGAIN
PROVIDED AN UNSTABLE ATMOSPHERE TODAY WITH A CONTINUED STREAM OF
WARM MOIST AIR. WITH THE PROGRESSION OF THIS SYSTEM TO THE EAST
THIS EVENING...THIS FRONT WILL PUSH THROUGH THIS UNSTABLE
ATMOSPHERE AND HELP PROVIDE AN INCREASE POSSIBILITY FOR
THUNDERSTORM ACTIVITY TONIGHT. SHOWERS WITH SOME EMBEDDED THUNDER
HAVE BEEN OBSERVED OVER THE LAST SEVERAL HOURS...BUT WITH MANY OF
THEM STRUGGLING TO BECOME FULLY DEVELOPED. AM ANTICIPATING
COVERAGE OF THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO
INCREASE BEFORE THEY DIMINISH AROUND THE 06Z TIME FRAME AS FRONT
PUSHES THROUGH AND DRIER AIR MOVES IN FROM BEHIND. RAIN WILL BE
POSSIBLE ON THE BACKSIDE OF THIS SYSTEM FOR A BRIEF PERIOD...WITH
LOWER CEILINGS ALSO POSSIBLE. HAVE GONE WITH LOW END MVFR FOR LATE
TONIGHT EARLY SUNDAY...WITH THE POSSIBILITY OF IFR BRIEFLY BEFORE
ENTIRE SYSTEM SHIFTS TO THE EAST.
WINDS WILL REMAIN OUT OF THE SOUTHWEST TONIGHT BEFORE SHIFTING TO
THE NORTHWEST AS FRONT PASSES AROUND 06Z.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
HIGH CONFIDENCE WITH SHOWER AND THUNDERSTORM ACTIVITY TONIGHT.
HIGH CONFIDENCE WITH WIND DIRECTION WITH LOW CONFIDENCE ON WIND
SPEED AND GUSTS.
LOW CONFIDENCE ON POSSIBILITY OF IFR CONDITIONS TONIGHT/EARLY
SUNDAY MORNING.
RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z FRIDAY...UPDATED 00Z...
...UPDATED 18Z...
SUNDAY NIGHT...WX NIL. CIGS LIFTING TO VFR.
MONDAY...VFR.
TUESDAY...CHC OF TSRA. CIGS/VIS LOCALLY MVFR.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...CHC OF TSRA. OTRW VFR.
MERZLOCK
&&
.MARINE...
137 PM CDT
A WEAK AND DIFFUSE FRONTAL TROUGH WILL REMAIN DRAPED ACROSS THE
CENTRAL PORTION OF LAKE MICHIGAN AS A LOW PRESSURE CENTER OVER
EXTREME NORTHERN IOWA MOVES TO SOUTHEAST WISCONSIN BY THIS
EVENING. THIS LOW AND FRONTAL BOUNDARY WILL BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...MAINLY OVER THE SOUTH
END OF THE LAKE THIS EVENING.
THE LOW IS THEN FORECAST TO DEEPEN AS IT MOVES ACROSS SOUTHERN
LAKE MI AND ON TO NEAR DETROIT BY LATE TONIGHT. AS THIS SYSTEM
DEEPENS...NORTHWEST TO NORTH WINDS MAY REACH AS HIGH AS 25 KNOTS
LATE TONIGHT AND SUNDAY.
IN THE WAKE OF THIS SYSTEM...A HIGH PRESSURE WILL SETTLE ACROSS
THE PLAINS AND UPPER MISSISSIPPI VALLEY BY SUNDAY NIGHT. THIS HIGH
WILL DRIFT SLOWLY EAST ACROSS THE LAKE MONDAY BEFORE YET ANOTHER
LOW HEADS TOWARD THE WESTERN GREAT LAKES ON TUESDAY.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
AM SUNDAY.
LM...NONE.
&&Hazardous weather outlook, Jun 5, 5:02 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 502 PM CDT SAT JUN 5 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 502 PM CDT SAT JUN 5 2010 /602 PM EDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING HAIL OF ONE INCH DIAMETER OR LARGER. DAMAGING WINDS GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES. HEAVY RAINFALL CAUSING LOCAL FLOODING. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS FAR NORTHERN ILLINOIS EARLY THIS EVENING...GRADUALLY SPREAD SOUTH TO I-88 AND I-80 BY MID EVENING...AND THEN TO EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA BY LATE EVENING. A MODERATE RISK OF SEVERE WEATHER EXISTS SOUTH OF I-80 WITH A SLIGHT RISK NORTH. DISCUSSION: WARM MOISTURE LADEN AND UNSTABLE AIR IS IN PLACE ACROSS THE AREA...SOUTH OF A FRONTAL BOUNDARY DRAPED FROM SOUTHERN LOWER MICHIGAN WEST ACROSS FAR SOUTH WISCONSIN AND THEN SOUTHWEST ACROSS IOWA. AN UPPER DISTURBANCE OVER IOWA AND SOUTHERN MINNESOTA LATE THIS AFTERNOON WILL CONTINUE SOUTH SOUTHEASTWARD AND MOVE ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA DURING THE EVENING. THUNDERSTORMS IN IOWA ASSOCIATED WITH THIS DISTURBANCE WILL MOVE EAST...AND ALSO DEVELOP FURTHER EAST OUT AHEAD OF THE DISTURBANCE ACROSS NORTHERN ILLINOIS THIS EVENING. AS THE DISTURBANCE MOVES OVER NORTHERN ILLINOIS THIS EVENING THE COOL FRONT NORTH OF THE ILLINOIS STATE LINE WILL SAG SOUTHEASTWARD INTO NORTHERN ILLINOIS...AND THE THUNDERSTORMS WILL SHIFT SOUTH AND SOUTHEAST TO EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA BY LATE EVENING. A MID LEVEL SPEED MAX ASSOCIATED WITH THIS DISTURBANCE WILL MOVE OVER THE LOCAL AREA AND ENHANCE THE POTENTIAL FOR SEVER WEATHER. DUE TO THE SIGNIFICANT RAINS OF THE LAST FEW DAYS SATURATING MUCH OF THE GROUND ACROSS THE AREA...FLASH FLOODING MAY RESULT FROM ANY HEAVY RAIN THAT OCCURS FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE INDIANA SHORES SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF SIGNIFICANT RAINFALL AMOUNTS AND FLOODING ARE ENCOURAGED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-062215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 502 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE WILL BE THUNDERSTORMS TONIGHT. SOME MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 502 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT OVER THE SOUTHERN PORTION OF THE LAKE WITH A CHANCE OF THUNDERSTORMS OVER THE CENTRAL PORTION OF THE LAKE. THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE ARE CHANCES OF THUNDERSTORMS FOR TUESDAY AND WEDNESDAY...AND AGAIN FOR FRIDAY AND SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jun 5, 8:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TORNADO 2 S LOSTANT 41.11N 89.06W
06/05/2010 LA SALLE IL LAW ENFORCEMENT
NEAR INTERSECTION OF RT 18 AND INTERSTATE 39.
&&
ACSLocal storm report, Jun 5, 8:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 2 W STREATOR 41.13N 88.87W
06/05/2010 LA SALLE IL TRAINED SPOTTER
NO SIGHTING OF TORNADO BUT DAMAGE SEEN. BARNS AND SILOS
BLOWN OVER. DAMAGE TO ROOFS. SHEET METAL WRAPPED AROUND
POLES.
&&
ACSLocal storm report, Jun 5, 8:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
856 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 3 W LOSTANT 41.14N 89.12W
06/05/2010 LA SALLE IL TRAINED SPOTTER
HOMES BADLY DAMAGED AND TREES DOWN.
0850 PM TORNADO STREATOR 41.13N 88.83W
06/05/2010 LA SALLE IL TRAINED SPOTTER
2 TORNADOES ON THE GROUND. ONE WAS DUE WEST OF STREATOR.
THE OTHER WAS 1 MILES WEST OF STREATOR AND WAS REPORTED
50 FEET WIDE.
&&
ACSLocal storm report, Jun 5, 9:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TORNADO 6 E STREATOR 41.13N 88.72W
06/05/2010 LA SALLE IL LAW ENFORCEMENT
&&
ACSLocal storm report, Jun 5, 9:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
914 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TORNADO STREATOR 41.13N 88.83W
06/05/2010 LA SALLE IL EMERGENCY MNGR
HEAVY DAMAGE IN STREATOR. PEOPLE TRAPPED IN HOMES AND
TELEPHONE OUTAGES.
&&
ACSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:17 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 43 min |
| Jun 5, 8:35 PM CDT | Tornado Warning | LOT | Grundy, LaSalle | 40 min |
| Jun 5, 8:42 PM CDT | River Flood Warning | LOT | Will | 14 hr |
| Jun 5, 8:46 PM CDT | Tornado Warning | LOT | Grundy, LaSalle, Livingston | 44 min |
| Jun 5, 9:05 PM CDT | Areal Flood Advisory | LOT | Grundy, Kendall, LaSalle, Will | 73 min |
| Jun 5, 9:23 PM CDT | Tornado Warning | LOT | Grundy, Kankakee, Livingston | 52 min |
| Jun 5, 9:39 PM CDT | Special Marine Warning | LOT | 81 min | |
| Jun 5, 9:43 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| Jun 5, 9:44 PM CDT | Areal Flood Advisory | LOT | Lake, McHenry | 111 min |
| Jun 5, 9:59 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston, Will | 46 min |
| Jun 5, 10:09 PM CDT | Tornado Warning | LOT | Iroquois, Kankakee | 51 min |
| Jun 5, 10:15 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Livingston | 45 min |
| Jun 5, 10:29 PM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more | 3 hr |
| Jun 5, 10:42 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 63 min |
| Jun 5, 10:54 PM CDT | Flash Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 3 hr |
| Jun 5, 11:03 PM CDT | Small Craft Advisory | LOT | 6 hr | |
| Jun 6, 5:23 AM CDT | Small Craft Advisory | LOT | 6 hr | |
| Jun 6, 4:20 PM CDT | Special Weather Statement | LOT | Kane | 25 min |
| Jun 6, 4:33 PM CDT | Special Weather Statement | LOT | DuPage | 27 min |
| Jun 6, 4:45 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 30 min |
| Jun 6, 4:52 PM CDT | Severe Thunderstorm Warning | LOT | Will | 23 min |
| Jun 6, 5:14 PM CDT | Special Weather Statement | LOT | Will | 31 min |
| Jun 6, 5:26 PM CDT | Special Weather Statement | LOT | DuPage, Kane, Kendall | 19 min |
| Jun 6, 5:49 PM CDT | Special Weather Statement | LOT | Lake | 26 min |
| Jun 5, 10:49 PM CDT | Tornado Warning | LOT | Jasper, Porter | 26 min |
| Jun 6, 12:33 AM CDT | Flash Flood Warning | LOT | Jasper | 117 min |
| Jun 6, 5:34 PM CDT | Special Weather Statement | LOT | Lake | 26 min |
| Jun 6, 6:05 PM CDT | Special Weather Statement | LOT | Jasper, Newton | 25 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.